MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/20; COVERED CORONARY STENT
Model Number 434894
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was chosen for treatment of a type iii perforation occurred during rotablator in the mid rca.After device introduction it was not possible to deploy the stent.The device was removed intact from the patients body.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to biotronik and was subjected to a technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form) was sufficient to establish whether a device deficiency contributed to this event.The review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.The technical investigation revealed that the balloon shows clear signs of inflation.Contrast medium was observed in the balloon lumen.The stent is displaced on the balloon by 2.5 mm in distal direction, is severely deformed in its proximal portion and appears slightly expanded.The stent cover is damaged due to the deformation of the stent.Microscopic inspection revealed stent imprints on the balloon surface, indicating that the stent was initially crimped centered in between the two radiopaque markers on the balloon.After rinsing, the balloon could be inflated and deflated without issues.Based on the provided documentation, technical investigation, and the conducted review no manufacturing related root cause could be identified.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14605249
Report Number1028232-2022-02902
Device Sequence Number17412533
Product Code NIV
UDI-Device Identifier07640130447226
UDI-Public07640130447226
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number434894
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03216404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale